MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 RELIANCE XK LONG-TERM HEMODIALYSIS CATHETER

C.R. BARD, INC. (BASD) -3006260740 RELIANCE XK LONG-TERM HEMODIALYSIS CATHETER
Model Number 5323230
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/13/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
The lot number was provided and a complaint history review will be performed.The sample was not returned to the manufacturer for inspection/ evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/ patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.(expiration date: 9/2020).
 
Event or Problem Description
It was reported that during dialysis catheter placement in the right internal jugular access, the introducer catheter allegedly malpositioned.It was further reported that the catheter was removed, allegedly causing the patient to become hemodynamically compromised.Reportedly, the patient was resuscitated, and a sternotomy revealed a superior vena cava injury.The patient reportedly expired.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: the previously submitted emdr inaccurately reported the g4 date.The g4 date should have been reported as (b)(6) 2020.H10: the lot number was provided and a complaint history review will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.H10: d4 (expiration date: 9/2020).H11: b1, g4.H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device not returned.

Brand Name
RELIANCE XK LONG-TERM HEMODIALYSIS CATHETER
Common Device Name
LONG-TERM HEMODIALYSIS CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key10646110
Report Number3006260740-2020-20008
Device Sequence Number16802183
Product Code MSD
UDI-Device Identifier00801741011993
UDI-Public(01)00801741011993
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K051748
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 10/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5323230
Device Catalogue Number5323230
Device Lot NumberRECX3112
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/21/2020
Supplement Date Received by Manufacturer09/25/2020
Initial Report FDA Received Date10/07/2020
Supplement Report FDA Received Date10/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;